Saturday, April 18, 2015


I thought my next post would be filled with promise and progress and hope that I would get 5 weeks of steroid-free time before June to begin side effect-reversals.

Did not get what I wanted. 

On the day that I was supposed to be finished with steroids last week, they slapped on 2 more weeks of decreased dosage. Sigh.

But then, the scenario got worse. I got another massive excruciating headache on Thursday, painful enough that they felt they needed to double my steroid dosage for 3 more weeks.

3 more weeks. More steroid, not less. Oh, my.

I sent a picture of my body to my best friend. She has no reason to mince words with me. Her comment, "You must be heartbroken." Well, she got THAT right. It is an eerie out-of-body experience to look at yourself and see very little of what you are supposed to look like staring back in the mirror.

My black and blue face is beginning now to fade. Steroids delayed wound healing and bruising, I have learned. No wonder it is taking so long.

I am living in the silence, in the waiting, not knowing how this steroid experience will leave me, not knowing in what condition I will be in terms of mobility when it is over. 

I am not good at waiting.

Monday, April 13, 2015


Last Sunday evening, I took a bad fall at a gas station. If my muscle weakness was not so prounounced, I would have caught my trip with my right leg, but I do not have that capacity on steroids, and so I fell head first onto the cement. I am grateful to God that it did not slice my head open, but I landed face first, and within seconds, Dick saw the beginnings of what was to come.

The left side of my face is black and purple, and when you add that to my incredible bloating, I do look like a freak show of sorts.

The devil has tried his level best all week to assault me with lies and his own special brand of reassurances that falling is the first step toward the end. He wears on my spirit and my soul and I hardly have the strength to fight him. I am so grateful to my prayer warriors for surrounding me and letting me "rest" in the promise that God is doing the battling for me.

I still am looking about 7 months pregnant with no neck left. I have 2 pairs of stretch pants that I have worn now daily for 6 weeks. Only pairs of pants that fit underneath the big belly. I still can't do stairs or squat. My head is still very foggy and disconnected to my body (like chemo-brain). 

Wednesday is supposed to be my last dose of the Dexamethasone, but I know the effects do not reverse themselves immediately. My niece Anna has a pharmacist friend who she is going to consult today and see if she can give me an "average" length of time before the changes will begin. 

Please pray that the tide will begin to turn in time so that I might be able to buy a dress for Sam's wedding. I only have 6 weeks to try to look anything like Mary Hieb again, and I am storming the heavens over it. Those of you who think of me occasionally, please join in in that prayer!!!

Monday, April 6, 2015


Our family had an incredible Easter Sunday in Minneapolis yesterday morning. John Piper was the guest preacher at Sam's church for Easter services!!!. He preached from 1 Peter 1:3-9 on the meaning of the living hope we have in the resurrected Christ. He is all (and more) of what his reputation is for his preaching style and his deep theology and his passion for The Word. His sermon was nothing less than amazing and soul-stimulating. What an Easter blessing----up close and personal!!!

Wednesday, April 1, 2015


Our family is humbled once again by God bestowing His favor upon me. My brain MRI this week yielded a good report. "Stable disease." There has been no progression in any brain tumor activity. Praise the Lord for this! 

They feel that the excruciating breakthrough headache last week was due to getting off the steroids too quickly. It could never be too quickly for me, but this is what is needed. So of course, they started me back on them last week and once again, I cannot walk stairs, squat or take walks. My belly is 16 pounds of bloat and I am wired up once again all night. Tomorrow I can reduce by 2 mg for another week, and then reduce by 1 mg for another week and then I can actually go off of them. I SO need to regain some sense of health here.

But the bottom line is that God is protecting my brain and all that is inside of it, and we are so so so grateful.

Thank you so much for your prayers. They have been heard!!